Proceedings of the Japan Academy, Series A, Mathematical Sciences

An algebraic proof of determinant formulas of Grothendieck polynomials

Tomoo Matsumura

Full-text: Open access


We give an algebraic proof of the determinant formulas for factorial Grothendieck polynomials obtained by Hudson–Ikeda–Matsumura–Naruse in [6] and by Hudson–Matsumura in [7].

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 93, Number 8 (2017), 82-85.

First available in Project Euclid: 3 October 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 05E05: Symmetric functions and generalizations 14M15: Grassmannians, Schubert varieties, flag manifolds [See also 32M10, 51M35] 19E08: $K$-theory of schemes [See also 14C35]

Symmetric polynomials Grothendieck polynomials $K$-theory Grassmannians Schubert varieties


Matsumura, Tomoo. An algebraic proof of determinant formulas of Grothendieck polynomials. Proc. Japan Acad. Ser. A Math. Sci. 93 (2017), no. 8, 82--85. doi:10.3792/pjaa.93.82.

Export citation


  • D. Anderson, L. Chen and N. Tarasca, K-classes of Brill-Noether loci and a determinantal formula, arXiv:1705.02992.
  • A. S. Buch, Grothendieck classes of quiver varieties, Duke Math. J. 115 (2002), no. 1, 75–103.
  • A. S. Buch, A Littlewood-Richardson rule for the $K$-theory of Grassmannians, Acta Math. 189 (2002), no. 1, 37–78.
  • S. Fomin and A. N. Kirillov, The Yang-Baxter equation, symmetric functions, and Schubert polynomials, in Proceedings of the 5th Conference on Formal Power Series and Algebraic Combinatorics (Florence, 1993), Discrete Math. 153 (1996), no. 1–3, 123–143.
  • S. Fomin and A. N. Kirillov, Grothendieck polynomials and the Yang-Baxter equation, in Formal power series and algebraic combinatorics/Séries formelles et combinatoire algébrique (University of Rutgers, Piscataway, 1994), 183–189, DIMACS, Piscataway, NJ, s.d.
  • T. Hudson, T. Ikeda, T. Matsumura and H. Naruse, Degeneracy loci classes in K-theory –-,Determinantal and Pfaffian formula,–-, arXiv:1504.02828.
  • T. Hudson and T. Matsumura, Segre classes and Kempf-Laksov formula in algebraic cobordism, arXiv:1602.05704.
  • T. Ikeda and H. Naruse, $K$-theoretic analogues of factorial Schur $P$- and $Q$-functions, Adv. Math. 243 (2013), 22–66.
  • T. Ikeda and T. Shimazaki, A proof of $K$-theoretic Littlewood-Richardson rules by Bender-Knuth-type involutions, Math. Res. Lett. 21 (2014), no. 2, 333–339.
  • A. N. Kirillov, On some algebraic and combinatorial properties of Dunkl elements, Internat. J. Modern Phys. B 26 (2012), no. 27–28, 1243012, 28 pp.
  • A. N. Kirillov, On some quadratic algebras I $\frac{1}{2}$: combinatorics of Dunkl and Gaudin elements, Schubert, Grothendieck, Fuss-Catalan, universal Tutte and reduced polynomials, SIGMA Symmetry Integrability Geom. Methods Appl. 12 (2016), Paper No. 002, 172 pp.
  • A. Lascoux, Anneau de Grothendieck de la variété de drapeaux, in The Grothendieck Festschrift, Vol. III, Progr. Math., 88, Birkhäuser Boston, Boston, MA, 1990, pp. 1–34.
  • A. Lascoux and H. Naruse, Finite sum Cauchy identity for dual Grothendieck polynomials, Proc. Japan Acad. Ser. A Math. Sci. 90 (2014), no. 7, 87–91.
  • A. Lascoux and M.-P. Schützenberger, Structure de Hopf de l'anneau de cohomologie et de l'anneau de Grothendieck d'une variété de drapeaux, C. R. Acad. Sci. Paris Sér. I Math. 295 (1982), no. 11, 629–633.
  • C. Lenart, Combinatorial aspects of the $K$-theory of Grassmannians, Ann. Comb. 4 (2000), no. 1, 67–82.
  • I. G. Macdonald, Schubert polynomials, in Surveys in combinatorics, 1991 (Guildford, 1991), 73–99, London Math. Soc. Lecture Note Ser., 166, Cambridge Univ. Press, Cambridge, 1991.
  • T. Matsumura, Flagged Grothendieck polynomials, arXiv:1701.03561.
  • P. J. McNamara, Factorial Grothendieck polynomials, Electron. J. Combin. 13 (2006), no. 1, Research Paper 71, 40 pp.
  • K. Motegi and K. Sakai, Vertex models, TASEP and Grothendieck polynomials, J. Phys. A 46 (2013), no. 35, 355201, 26 pp.
  • O. Pechenik and A. Yong, Equivariant $K$-theory of Grassmannians, Forum Math. Pi 5 (2017), e3, 128 pp.
  • M. Wheeler and P. Zinn-Justin, Littlewood-Richardson coefficients for Grothendieck polynomials from integrability, arXiv:1607.02396.
  • D. Yeliussizov, Duality and deformations of stable Grothendieck polynomials, J. Algebraic Combin. 45 (2017), no. 1, 295–344.